Complex Abelian Varieties and Theta Functions

  • George R. Kempf

Part of the Universitext book series (UTX)

Table of contents

  1. Front Matter
    Pages I-IX
  2. George R. Kempf
    Pages 1-8
  3. George R. Kempf
    Pages 9-17
  4. George R. Kempf
    Pages 19-28
  5. George R. Kempf
    Pages 29-36
  6. George R. Kempf
    Pages 37-43
  7. George R. Kempf
    Pages 45-53
  8. George R. Kempf
    Pages 55-68
  9. George R. Kempf
    Pages 69-79
  10. George R. Kempf
    Pages 81-85
  11. George R. Kempf
    Pages 87-93
  12. George R. Kempf
    Pages 95-100
  13. Back Matter
    Pages 101-107

About this book

Introduction

Abelian varieties are a natural generalization of elliptic curves to higher dimensions, whose geometry and classification are as rich in elegant results as in the one-dimensional ease. The use of theta functions, particularly since Mumford's work, has been an important tool in the study of abelian varieties and invertible sheaves on them. Also, abelian varieties play a significant role in the geometric approach to modern algebraic number theory. In this book, Kempf has focused on the analytic aspects of the geometry of abelian varieties, rather than taking the alternative algebraic or arithmetic points of view. His purpose is to provide an introduction to complex analytic geometry. Thus, he uses Hermitian geometry as much as possible. One distinguishing feature of Kempf's presentation is the systematic use of Mumford's theta group. This allows him to give precise results about the projective ideal of an abelian variety. In its detailed discussion of the cohomology of invertible sheaves, the book incorporates material previously found only in research articles. Also, several examples where abelian varieties arise in various branches of geometry are given as a conclusion of the book.

Keywords

Abelian varieties Abelian variety Abelsche Varietäten Modular form Theta Functions Thetafunktionen differential equation

Authors and affiliations

  • George R. Kempf
    • 1
  1. 1.Department of MathematicsJohn Hopkins UniversityBaltimoreUSA

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-642-76079-2
  • Copyright Information Springer-Verlag Berlin Heidelberg 1991
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Print ISBN 978-3-540-53168-5
  • Online ISBN 978-3-642-76079-2
  • Series Print ISSN 0172-5939
  • Series Online ISSN 2191-6675
  • About this book